Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Nausea, headache, green stools, vomiting. Diabetes or medication?

My husband had flu like symptoms for a couple of weeks. He went to the doctor and they told him he has type 2 diabetes . They put him on Metformin and he changed his diet. He started having severe nausea and headaches. His stools are green and have been for several weeks. Had to go to the emergency room and he had dehydrated from throwing up so much. They told him to stop the Metformin and they changed his meds. His glucose level has dropped to almost normal ranges. he is still week and his muscles twitch most of he time. The stool color is still green. Is this because of the diabetes or the medication?
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  213
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Diabetologist 's  Response

It is most unlikely that metformin to cause greenish stools
This may be due to bacterial gastroenteritis follow a viral infection.
Due to frequent stools he should have developed dehydration and his sugar might have become low.
Routine stool examination and culture and sensitivity should be done
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor